Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Feeling lethargic with absence of bowel movement. What is the cure?

User rating for this question
Very Good
Answered by

Nephrologist
Practicing since : 2009
Answered : 4361 Questions
Question
Hi, Have not had a bowel movement in 4 days, last one was Sunday 3 times, now am feeling lethargic even though I took milk of magnesia the past 2 nights + 2 stool softners earlier. What should I do?
Posted Thu, 28 Nov 2013 in Medicines and Side Effects
 
 
Answered by Dr. Rakesh Madhyastha 8 minutes later
Brief Answer: Need more info Detailed Answer: Hello Thanks for the query I learn that you have been constipated since 4 days, however in order to help you better I need to know a few more details 1. How much ml of stool softners did you take, which one was it ? How much ml of milk of magnesia? 2. Are you feeling the urge to evacuate? 3. Do you suffer from haemorrhoids? 4. How many glasses of water do you drink per day? 5. Do you have abdominal fullness? Please get back to me, I am awaiting your reply Regards
Above answer was peer-reviewed by
 
Follow-up: Feeling lethargic with absence of bowel movement. What is the cure? 22 minutes later
have taken 2 pills in the am & now another 2 pills. Each pill has docusate sodium 50mg + sennosides 8.6mg The milk of magnesia was 2tbsp each night I don't have hemorrhoids, usually avg about 20oz h2o/daily I have stomach fullness and am feeling tired. I did have a twisted colon in March of this year, (first time) had that corrected thru colonoscopy w/air. I have been fine ever since!
 
 
Answered by Dr. Rakesh Madhyastha 18 minutes later
Brief Answer: Thanks for the reply Detailed Answer: Hello Here is what I suggest to you. 1. Continue taking Docusate sodium+sennoside pills 2. Stop Milk of magnesia since it causes loss of potassium, that could be the reason for your tiredness 3. I advice you to take Syrup Lactulose 25ml as an added stool softener 4. Drink at least 5 glasses of water with 2 tsp of Ispaghula husk added and mixed into it, it adds bulk to your diet and helps improve bowel movement With these suggestion you should be able to pass motion, however if you are still unable to pass motion then please visit a local clinic for an enema. Most of the times hardened stools can only be passed after an enema. Do remember to do the following in order to prevent constipation 1. Drink 5 glasses of water daily 2. Add fibre to your diet in the for of vegetables and fruits 3. Avoid food XXXXXXX in fat I hope I was of help to you, if you have any further queries please get back to me. I wish you good health Regards
Above answer was peer-reviewed by
 
Follow-up: Feeling lethargic with absence of bowel movement. What is the cure? 2 minutes later
what happens if there's still no bm? How long should I wait?
 
 
Answered by Dr. Rakesh Madhyastha 2 minutes later
Brief Answer: Hello Detailed Answer: Thanks for the reply I would advice you to wait another day after taking the medications. If you still dont have one it means that the stools have hardened, you will have to approach a GP clinic for an enema. Regards
Above answer was peer-reviewed by
 
Follow-up: Feeling lethargic with absence of bowel movement. What is the cure? 8 minutes later
would i be able to do an enema myself instead?
 
 
Answered by Dr. Rakesh Madhyastha 5 minutes later
Brief Answer: Preferably in the clinic Detailed Answer: Hello A few chronic constipation patients do perform enemas at home which is fairly simple and safe however since this is your first time I advice you to go to a clinic instead of performing it at home. Regards
Above answer was peer-reviewed by
 
Follow-up: Feeling lethargic with absence of bowel movement. What is the cure? 8 minutes later
ok, thanks so much for your help!
 
 
Answered by Dr. Rakesh Madhyastha 9 minutes later
Brief Answer: Welcome Detailed Answer: I am happy I was of help to you I wish you good health and a speedy recovery Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor